NEW DELHI: No doubt six pack abs look wonderful and has been fancied by every male, but doctors warn teenagers using steroids to realize their ‘six-pack’ dream as it could eventually cause to mental and physical muddle.
Scholars warn that a range of steroid based supplements that are easily obtainable OTC with striking tags and offers could cause physical and psychological side effects like impotence, emaciated testis, cardiovascular and liver turmoil and male breast enlargement (Gynaecomastia).
Steroids wrongly publicized as ‘health boosters’ are evading markets with many products even having tags like ‘100 % Ayurvedic or Herbal’.
“Youngsters are looking for quick ways to make their six-pack abs dream a reality. They are taking anabolic steroids which can adversely affect fertility,” says Shivani Sachdev Gour, of Fortis Hospital.
“Use of these steroids stimulates unrestrained secretion of testosterone which leads to bulging muscles but ultimately results into exhausted sexual functioning and suppressing the work of other vital organs,” she also adds.
As per the review conducted in Britain, over 80 % of active steroids users had sperm counts that were below 20 mn, the lower limit of sperm count set by World Health Organization, while 20 % were azoospermic with no sperm at all.
Samir Parikh, a psychiatrist with Max Hospital, says “such drugs cause several psychological disorders like sleeplessness, mood swings, depression, change in food habits, sudden fits of anger called ‘roid rage’ and aggression”.